MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05850-LWS-SC
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "iab positive for leak".Additional information states that the iab was planned to be removed.There is no additional infomation available from the customer.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "iab positive for leak".Additional information states that the iab was planned to be removed.There is no additional information available from the customer.
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 50cc 8fr fiberoptix ultra (sc) intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the ups shipping box and was in a sealed bio hazard bag.Upon return, a non-teleflex teflon sheath was noted on the iabc outer lumen; buckling was noted to the sheath extrusion.The short driveline tubing was noted cut and returned in two separate sections.The one-way valve was tethered to the cut section of the short driveline tubing.The bladder was fully unwrapped.The iabc central lumen was noted kinked at approximately 12cm and 22cm from the iabc distal tip.The iabc central lumen was also noted bent at approximately 24cm from the iabc distal tip.Dried blood and dried orange media was noted on the exterior surfaces of the returned sample.A small amount of dried blood was noted within the helium pathway.The fos (sc) connector was examined.The fos white connector was properly seated in the blue clamshell housing.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The bladder thickness was measured at six points with measurements ranging from 0.0068in-0.0070in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The fos (sc) connector was connected to the iabp and the iabp zeroed the iabc.The pump status displayed "ok" indicating the fiber is fully intact.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.A lab inventory short driveline tubing was connected to the iabc bifurcate and the iabc was leak tested in accordance with testing methods from manufacturing procedure.Multiple leaks were immediately detected from the bladder membrane.Under microscopic inspection, a total of nine (9) repeated leak sites consistent with contact from a sharp object were noted around the circumference of the bladder at approximately 15.1cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire could not advance at approximately 12.1cm from the iabc distal tip, which is the location of the previously noted kink.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 58cm from the iabc luer, which is the location of the previously noted bend.The guidewire could not advance at approximately 60cm from the iabc luer, which is the location of the previously noted kink.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "iab positive for leak" is confirmed.During the investigation, multiple punctures consistent with contact from a sharp object were found on the iabc bladder, which resulted in the helium loss alarms.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action required at this time.This will be monitored for any developing trends.

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24605828
Report Number3010532612-2026-00219
Device Sequence Number10402556
Product Code DSP
UDI-Device Identifier10801902167726
UDI-Public(01)10801902167726(11)250527(17)270430(10)18F25E0111(21)
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-05850-LWS-SC
Device Lot Number18F25E0111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown